Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 21, NWS Brownsville, TX

March 10, 2021

NWS Brownsville, TX issued this small craft advisory at Mar 10, 2021, 9:57 AM CST. It took effect at Mar 10, 2021, 12:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2021, 9:57 AM CST (15:57 UTC)
In effect from
Mar 10, 2021, 12:00 PM CST
Expired
Mar 12, 2021, 6:00 AM CST
In force
42 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

881 
WHUS74 KBRO 101557 
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
957 AM CST Wed Mar 10 2021

GMZ130-132-135-110000-
/O.NEW.KBRO.SC.Y.0021.210310T1800Z-210311T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
957 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY UNTIL 6 PM CST 
THIS EVENING...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
477 
WHUS74 KBRO 102029
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
229 PM CST Wed Mar 10 2021

GMZ170-175-110430-
/O.EXB.KBRO.SC.Y.0021.210311T0000Z-210311T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
229 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt and 
  seas 6 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...From 6 PM this evening to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-110000-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-210311T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
229 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
804 
WHUS74 KBRO 102357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
557 PM CST Wed Mar 10 2021

GMZ130-132-135-110100-
/O.EXP.KBRO.SC.Y.0021.000000T0000Z-210311T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
557 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds are steadily decreasing below advisory criteria across the 
Laguna Madre and will continue to do so this evening, so the Small
Craft Advisory will be allowed to expire. Small craft operators
should continue to exercise caution for the next few hours.

$$

GMZ170-175-110430-
/O.CON.KBRO.SC.Y.0021.210311T0000Z-210311T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
557 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and
  seas 5 to 8 feet with occasional seas up to 9 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
462 
WHUS74 KBRO 110338
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
938 PM CST Wed Mar 10 2021

GMZ170-175-111200-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-210311T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
938 PM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet with occasional seas up to 9 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
671 
WHUS74 KBRO 110914
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
314 AM CST Thu Mar 11 2021

GMZ170-175-111500-
/O.EXT.KBRO.SC.Y.0021.000000T0000Z-210311T1500Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
314 AM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and
  seas 5 to 8 feet.

* WHERE...Waters from Baffin Bay to the Rio Grande extending from
  20 to 60 nm.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
881 
WHUS74 KBRO 111341
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
741 AM CST Thu Mar 11 2021

GMZ170-175-112145-
/O.EXT.KBRO.SC.Y.0021.000000T0000Z-210312T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
741 AM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Waters from Baffin Bay to the Rio Grande extending 
  from 20 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
677 
WHUS74 KBRO 111939
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
139 PM CST Thu Mar 11 2021

GMZ170-175-120345-
/O.EXT.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
139 PM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Waters from Baffin Bay to the Rio Grande extending 
  from 20 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
640 
WHUS74 KBRO 120357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
957 PM CST Thu Mar 11 2021

GMZ170-175-121200-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
957 PM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and
  seas 5 to 8 feet.

* WHERE...Waters from Baffin Bay to the Rio Grande extending 
  from 20 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
087 
WHUS74 KBRO 121201
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
601 AM CST Fri Mar 12 2021

GMZ170-175-121315-
/O.EXP.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
601 AM CST Fri Mar 12 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and wave heights have subsided slightly early this morning.
However, small craft will still need to exercise caution today due
to moderate southeasterly winds and seas of 4 to 6 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 5:24 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 10, 5:24 AM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
524 AM CST Wed Mar 10 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The main aviation concern will continue to be the
breezy to windy southeasterly winds over the next 24 hours, with
the strongest gusts expected around midday today. VFR conditions
will prevail at BRO and HRL until late tonight when MVFR
ceilings begin to form. MFE will continue to experience MVFR
ceilings through this morning before lifting to VFR for most of
the day and then dropping back to MVFR late tonight.

&&

.PREV DISCUSSION... /issued 342 AM CST Wed Mar 10 2021/

SHORT TERM (Now through Thursday): Overall, a generally dry, warm
and breezy pattern will persist through the short term period. Mid
level ridging will persist across the southeastern CONUS as a mid
level trough forms over the western CONUS. At the surface, the
interaction between a surface trough/low pressure on the lee side of
the Rockies and broad high pressure over the eastern CONUS will
accelerate winds across Deep South Texas as the pressure gradient
tightens...maintaining breezy to windy southeasterly winds across
the area. Winds may be high enough (particularly along and east of
the I-69E corridor) to necessitate Wind Advisories during the
afternoon today and Thursday, but have not issued any with this
morning's package as sustained winds should remain under 30 mph.
These onshore winds will also allow for a warming trend to continue.
Highs this afternoon will reach the 80s across much of the area and
near 90 across Starr and Zapata, tonight only dipping into the mid
to upper 60s and then tomorrow afternoon should reach a few degrees
higher than today.

LONG TERM (Thursday Night through Tuesday): The most significant
event during this portion of the forecast will be the Sunday
passage of a cold front. Isolated to scattered showers Saturday
night through Sunday will accompany the approach and passage of
the front. Temperatures will be tempered to near normal values in
the wake of the front, a refreshing change to the well above
normal values and dry weather in advance of the boundary.

MARINE (Now through Thursday): As broad high pressure remains to
the east, a large fetch of moderate easterly to southeasterly
winds across the northern Gulf of Mexico will maintain elevated
wave heights through the end of the week as this swell moves into
the lower Texas coastal waters. A SCA will be allowed to expire
early this morning as wave heights come down slightly, leaving
SCEC conditions for the rest of today. SCA conditions will likely
redevelop tonight as another push of elevated swell moves into our
waters. Southeasterly winds will remain breezy through much of
the period.

Thursday Night through Tuesday: Adverse marine conditions,
resulting in Small Craft Exercise Caution and Small Craft
Advisory, are anticipated for Thursday night through Sunday in
advance of the late weekend passage of a cold front. The front
will actually produce lighter winds and lower seas in its wake,
with much more favorable marine conditions expected for Monday
and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  68  79  66 /  10   0   0   0
BROWNSVILLE          83  68  82  68 /  10   0   0   0
HARLINGEN            84  68  85  68 /   0   0   0  10
MCALLEN              86  68  89  68 /   0   0   0   0
RIO GRANDE CITY      90  67  92  68 /   0   0   0   0
SOUTH PADRE ISLAND   71  67  71  67 /  10   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
     GMZ170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation Update...69-Farris
Hazardous weather outlook, Mar 10, 6:05 AM CST, 3 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
605 AM CST Wed Mar 10 2021

TXZ248>257-351-353-111215-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
605 AM CST Wed Mar 10 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

A Wind Advisory may be needed this afternoon for portions of Deep
South Texas and the Rio Grande Valley.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible at the local beaches
Wednesday through Sunday.

Wind Advisories are possible for portions of Deep South Texas and
the Rio Grande Valley Thursday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-111215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
605 AM CST Wed Mar 10 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory may be needed tonight due to strong winds
and rough seas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories are possible along the Lower Texas Coast
Thursday through Friday night due to strong winds and rough seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.